Alert archive / Minnesota / Excessive Heat Warnings in 2018

Excessive Heat Warning 1, NWS Twin Cities, MN

May 28, 20187 counties in Minnesota

NWS Twin Cities, MN issued this excessive heat warning at May 28, 2018, 3:50 AM CDT for 7 counties in Minnesota. It took effect at May 28, 2018, 1:00 PM CDT. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2018, 3:50 AM CDT (08:50 UTC)
In effect from
May 28, 2018, 1:00 PM CDT
Expired
May 28, 2018, 7:00 PM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:35 PM CDTHAIL 15 Wnw New Prague, MNREPORTED AT CHURCH AVE, AND 250TH, JORDAN, MN.
May 28, 4:00 PM CDTHAIL 14 S Shakopee, MNREPORTED AT 150TH AND MARYSTOWN RD, AND SHAKOPEE, MN MOSTLY NICKEL SIZED HAIL AND SMALL BRANCHES DOWN.
May 28, 4:05 PM CDTHAIL 0.755 W Prior Lake, MN
May 28, 4:09 PM CDTTSTM WND GST 51Eden Prairie Ap, MNASOS STATION FCM, EDEN PRAIRIE AP.
May 28, 4:10 PM CDTTSTM WND GST 601 Wsw Shakopee, MN
May 28, 5:17 PM CDTHAIL 0.75Circle Pines, MN
May 28, 5:25 PM CDTHAIL 0.752 Nne Circle Pines, MNREPORTED AT SUNSET AVE, MAIN ST, LINO LAKES, MN.
May 28, 5:40 PM CDTTSTM WND GST 62Minneapolis-St. Paul Ap, MNASOS STATION MSP, MINNEAPOLIS-ST. PAUL AP-MSP.
May 28, 5:45 PM CDTHAIL 1.75East Bethel, MN
May 28, 5:47 PM CDTTSTM WND DMG3 Nw Lino Lakes, MNNUMEROUS LARGE TREES...UP TO 70 INCH DIAMETER DOWN AT THIS INTERSECTION IN A UNIDIRECTIONAL FASHION. SPOTTY POWER OUTAGES. REPORTED AT 125TH AVE NE, HARPER ST, LINO LAKES, MN.
May 28, 5:57 PM CDTTSTM WND DMG3 Ne Blaine, MNNUMEROUS LARGE TREES DOWN AND INTERTWINED IN LIVE POWER LINES. REPORTED AT 128TH AND HARPER ST, BLAINE, MN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS73 KMPX 280850
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
350 AM CDT Mon May 28 2018


MNZ060>063-068>070-281700-
/O.UPG.KMPX.EH.A.0001.180528T1800Z-180529T0000Z/
/O.NEW.KMPX.EH.W.0001.180528T1800Z-180529T0000Z/
/O.CON.KMPX.HT.Y.0001.000000T0000Z-180528T1800Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chaska, Shakopee, and Hastings
350 AM CDT Mon May 28 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

The National Weather Service in Twin Cities/Chanhassen has issued
an Excessive Heat Warning, which is in effect from 1 PM this
afternoon to 7 PM CDT this evening. The Excessive Heat Watch is
no longer in effect. 

* TEMPERATURE...Low temperatures in the 70s provided little relief
  from the heat overnight, and will be followed by forecast highs
  today in the upper 90s. Increasing humidity will result in peak
  heat indices of 100 to 105 degrees during the afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids...stay in an air-conditioned room...stay out of the sun... 
and check up on relatives and neighbors.

&&

$$

WIZ025>028-281700-
/O.EXA.KMPX.HT.Y.0002.180528T1800Z-180529T0000Z/
Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Menomonie, Durand, Chippewa Falls, 
and Eau Claire
350 AM CDT Mon May 28 2018

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

The National Weather Service in Twin Cities/Chanhassen has issued
a Heat Advisory, which is in effect from 1 PM this afternoon to
7 PM CDT this evening. 

* TEMPERATURE...Highs today will likely reach the upper 90s.
  Humidity is expected to be higher today, resulting in peak heat
  indices around 100 by afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

  Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

MNZ051>059-064>067-073>078-082>085-091>093-WIZ023-024-281700-
/O.CON.KMPX.HT.Y.0002.180528T1800Z-180529T0000Z/
Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-
Including the cities of Elk River, Cambridge, Center City, 
Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, 
Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, and Prescott
350 AM CDT Mon May 28 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* TEMPERATURE...Highs today will likely reach the upper 90s.
  Humidity is expected to be higher today, resulting in peak heat
  indices around 100 by afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

  Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$
3 follow-up statements
824 
WWUS73 KMPX 281548
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1048 AM CDT Mon May 28 2018

MNZ060>063-068>070-290000-
/O.CON.KMPX.EH.W.0001.180528T1800Z-180529T0000Z/
/O.CON.KMPX.HT.Y.0001.000000T0000Z-180528T1800Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chaska, Shakopee, and Hastings
1048 AM CDT Mon May 28 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* TEMPERATURE...Highs this afternoon will likely reach the upper
  90s. Humidity levels are expected to be higher, resulting in 
  peak heat indices of 100 to 105 in the inner core of the Twin 
  Cities metro area this afternoon.
  
* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids...stay in an air-conditioned room...stay out of the sun...
and check up on relatives and neighbors.

&&

$$

MNZ051>059-064>067-073>078-082>085-091>093-WIZ023>028-290000-
/O.CON.KMPX.HT.Y.0002.180528T1800Z-180529T0000Z/
Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Eau Claire-
Including the cities of Elk River, Cambridge, Center City, 
Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, 
Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
1048 AM CDT Mon May 28 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...Highs this afternoon will likely reach the upper
  90s. Humidity levels are expected to be higher, resulting in
  peak heat indices around 100 during the afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

 Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$
076 
WWUS73 KMPX 281812
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
112 PM CDT Mon May 28 2018

MNZ060>063-068>070-290000-
/O.EXP.KMPX.HT.Y.0001.000000T0000Z-180528T1800Z/
/O.CON.KMPX.EH.W.0001.000000T0000Z-180529T0000Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chaska, Shakopee, and Hastings
112 PM CDT Mon May 28 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* TEMPERATURE...Highs this afternoon will likely reach the upper 
  90s. Humidity levels are expected to be higher, resulting in 
  peak heat indices of 100 to 105 in the inner core of the Twin 
  Cities metro area this afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids...stay in an air-conditioned room...stay out of the sun... 
and check up on relatives and neighbors.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
warm or hot weather when car interiors can reach lethal 
temperatures in a matter of minutes.

&&

$$

MNZ051>059-064>067-073>078-082>085-091>093-WIZ023>028-290000-
/O.CON.KMPX.HT.Y.0002.000000T0000Z-180529T0000Z/
Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Eau Claire-
Including the cities of Elk River, Cambridge, Center City, 
Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, 
Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
112 PM CDT Mon May 28 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...Highs this afternoon will likely reach the upper 
  90s. Humidity levels are expected to be higher, resulting in 
  peak heat indices around 100 during the afternoon. 

* IMPACTS...Heat illnesses are possible for those active 
  outdoors or those susceptible to heat illnesses, such as 
  children and the elderly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions...if you work or spend time outside. When 
possible...reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear light weight and loose fitting clothing when possible
and drink plenty of water.

&&

$$
236 
WWUS73 KMPX 282347
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
647 PM CDT Mon May 28 2018


MNZ060>063-068>070-290100-
/O.EXP.KMPX.EH.W.0001.000000T0000Z-180529T0000Z/
Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Minneapolis, Blaine, St Paul, Stillwater,
Chaska, Shakopee, and Hastings
647 PM CDT Mon May 28 2018

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures will cool down overnight, but highs near 90 will 
return again for Tuesday.

$$

MNZ051>059-064>067-073>078-082>085-091>093-WIZ023>028-290100-
/O.EXP.KMPX.HT.Y.0002.000000T0000Z-180529T0000Z/
Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-
Eau Claire-
Including the cities of Elk River, Cambridge, Center City, 
Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, 
Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls,
and Eau Claire
647 PM CDT Mon May 28 2018

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures will cool down overnight, but highs near 90 will 
return again for Tuesday.

$$

jrb

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at May 28, 3:49 AM CDT, 1 minute earlier.

Area forecast discussion, May 28, 3:49 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
349 AM CDT Mon May 28 2018

.SHORT TERM...(Today and tonight)
Issued at 341 AM CDT Mon May 28 2018

The heat remains the primary forecast concern in the short term
forecast period. In the meantime, fairly widespread showers and
thunderstorms have developed early this morning over west central
Wisconsin along a sagging cold front. This activity was well-
forecast by the HRRR, which shows activity will shift east and wane
after 12Z. The boundary looks to remain situated across the heart of
the forecast area today, roughly from Montevideo to Minneapolis to
Eau Claire. Moisture looks to pool along and north this boundary,
with dewpoints in the mid/upper 60s. Temperatures south of the
boundary look to warm into the 95 to 100 degree range. These are
quite notable forecast values given MSP has only gotten as warm as
the forecast high of 99 in the entire month of May twice throughout
history (106 in May of 1994 and 99 in May of 1925). There will be
some high/mid clouds to contend with, but still expect heat indices
to achieve mid/upper 90s readings, with 100+ in areas from Mankato
northeast to the Twin Cities eastward toward Eau Claire. A heat
advisory is in effect generally along and south of Interstate 94,
with the exception of the Twin Cities metro where a heat warning has
been issued due to slightly lower criteria.

Most of the CAMS develop scattered convection in central/southern MN
between 3 pm and 6 pm. This scenario and timing seem reasonable.
There should still be plenty of opportunity for the heat
advisory/warning to come to fruition as the storms will be forming
at peak heating. The low level boundary stays stretched across the
CWA tonight while a weak shortwave approaches from the west. Have
included 20-30 POPs from west into central MN/WI.

.LONG TERM...(Tuesday through Sunday)
Issued at 341 AM CDT Mon May 28 2018

How convection evolves late Monday into early Tuesday will
influence temperatures and convection on Tuesday. The CWA will be
under the western periphery of upper-level ridging on Tuesday as a
shortwave trough continues northeastward across the central and
northern Plains. Southerly flow will continue to supply warm air
and transport Gulf moisture. Even if there is remnant cloud cover
from Monday convection, temperatures should warm at least into
the upper 80s and lower 90s. Dewpoints are forecast to be in the
mid 60s, which will allow heat indices to reach into the mid 90s
in some areas.

The approaching shortwave trough, remnant outflow boundaries, and
surface cold front over the High Plains mean there should be
adequate forcing for scattered convection late Monday over NE, SD,
and MN. While there still is some uncertainty, convection
initiation looks to occur to the southwest of MN ahead of the
surface cold front and progress northeastward into Southwestern
MN. In addition, thunderstorms may also develop in Southern MN and
travel eastward into WI Tuesday night. Areas of the CWA that stay
mostly free of cloud cover and have optimum heating have the
potential for 2000+ J/kg of MUCAPE. There is a chance for
marginally severe wind and hail with effective bulk wind
differences near 20-25 kts that may support organized updrafts.
Precipitable water values look to reach near 1.5 to 2 inches based
off of the NAM and GFS, so localized heavy rain may be possible.

The shortwave trough and surface boundary continue to progress
eastward on Wednesday, leading to another round of scattered
convection. Moisture will also be enhanced on Wednesday as the
remnants of Alberto approach the Great Lakes region. The shortwave
trough and surface boundary look to have progressed to the east of
the CWA by Thursday evening and will be followed by a drier airmass
and upper-level ridging. The next best chance for precip looks to
be late Saturday into Sunday with a trough approaching from the
Northwest.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1108 PM CDT Sun May 27 2018

VFR conditions tonight for Minnesota Taf sites, but a few
thunderstorms should develop at KRNH and KEAU. There is a chance
for thunderstorms again on Monday afternoon, so have added VCTS.
Winds should generally be southwest, but the direction after 00Z
is low confidence.

KMSP...
VFR conditions tonight. There is a chance for thunderstorms on
Monday afternoon. Winds should generally be southwest, and then
switch out of the northeast.

/OUTLOOK FOR KMSP/
TUE...Mainly VFR. Chc -SHRA/-TSRA. Wind S at 10G20 kts.
WED...Mainly VFR. Chc -SHRA/-TSRA. Wind S at 10G20 kts.
THU...VFR with MVFR possible. Wind NW at 10G20 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for WIZ023>028.

MN...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for MNZ051>059-064>067-073>078-082>085-091>093.

     Excessive Heat Warning from 1 PM this afternoon to 7 PM CDT this
     evening for MNZ060>063-068>070.

     Heat Advisory until 1 PM CDT this afternoon for MNZ060>063-
     068>070.

&&

SHORT TERM...LS
LONG TERM...AMK
AVIATION...JRB
Hazardous weather outlook, May 27, 7:34 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
734 PM CDT Sun May 27 2018

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
290045-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
734 PM CDT Sun May 27 2018

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

Hot weather will continue overnight, and a few thunderstorms are
possible north of I-94.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday will have record-setting heat with highs 95 to 100.

Thunderstorms will be possible Monday through Wednesday. A few
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, May 28, 1:25 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
125 AM CDT MON MAY 28 2018

WIZ014-015-023-025-280730-
Polk-Barron-St. Croix-Dunn-
125 AM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN...NORTHEASTERN
ST. CROIX...SOUTHWESTERN BARRON AND SOUTHEASTERN POLK COUNTIES...

At 125 AM CDT, a strong thunderstorm was located near Connorsville,
or 22 miles northwest of Menomonie, moving east at 25 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Glenwood City, Boyceville, Clear Lake, Prairie Farm, Dallas, Wheeler,
Ridgeland, Forest, Emerald, Downing, Reeve and Connorsville.

LAT...LON 4507 9227 4525 9227 4530 9178 4503 9178
TIME...MOT...LOC 0625Z 269DEG 21KT 4516 9217

LS
Special weather statement, May 28, 1:49 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
149 AM CDT MON MAY 28 2018

WIZ025-027-280730-
Chippewa-Dunn-
149 AM CDT MON MAY 28 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUNN AND SOUTHWESTERN
CHIPPEWA COUNTIES...

At 149 AM CDT, a strong thunderstorm was located over Cedar Falls, or
near Menomonie, moving east at 30 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Menomonie, Colfax, Boyceville, Elk Mound, Knapp, Wheeler, Downing,
Cedar Falls, Tainter Lake, Menomonie Airport and Hoffman Hills Rec
Area.

This includes Interstate 94 in Wisconsin between mile markers 33 and
55.

LAT...LON 4486 9212 4506 9212 4505 9155 4486 9156
TIME...MOT...LOC 0649Z 269DEG 27KT 4496 9193

LS
Special weather statement, May 28, 3:17 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
317 AM CDT MON MAY 28 2018

WIZ016-027-028-280900-
Chippewa-Eau Claire-Rusk-
317 AM CDT MON MAY 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN RUSK...CHIPPEWA
AND EASTERN EAU CLAIRE COUNTIES...

At 316 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Chippewa Moraine State Rec Area to
near Boyd to near Requa. Movement was northeast at 20 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

Locations impacted include...
Chippewa Falls, Lake Hallie, Stanley, Bloomer, Lake Wissota, Augusta,
Cornell, Cadott, Boyd, Hawkins, Sheldon and Tilden.

This includes U.S. Highway 53 between mile markers 100 and 111.

LAT...LON 4537 9092 4468 9092 4459 9107 4460 9116
      4484 9130 4508 9156 4564 9076 4564 9068
      4538 9068
TIME...MOT...LOC 0816Z 228DEG 18KT 4525 9131 4495 9109 4462 9111

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:19 AM CDTSpecial Weather StatementMPXTodd56 min
May 28, 2:15 PM CDTSpecial Weather StatementMPXFaribault30 min
May 28, 3:10 PM CDTSpecial Weather StatementMPXLe Sueur35 min
May 28, 3:39 PM CDTSpecial Weather StatementMPXCarver, Scott66 min
May 28, 3:54 PM CDTSpecial Weather StatementMPXNicollet, Sibley36 min
May 28, 4:03 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott27 min
May 28, 4:10 PM CDTSpecial Weather StatementMPXNicollet35 min
May 28, 4:14 PM CDTSpecial Weather StatementMPXFaribault31 min
May 28, 4:29 PM CDTSpecial Weather StatementMPXMcLeod, Sibley46 min
May 28, 4:31 PM CDTSpecial Weather StatementMPXHennepin, Wright29 min
May 28, 4:42 PM CDTSpecial Weather StatementMPXWaseca33 min
May 28, 4:48 PM CDTSpecial Weather StatementMPXCarver, Hennepin42 min
May 28, 5:01 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey, Washington29 min
May 28, 5:04 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright26 min
May 28, 5:11 PM CDTSpecial Weather StatementMPXWaseca34 min
May 28, 5:17 PM CDTSpecial Weather StatementMPXSteele28 min
May 28, 5:29 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey, Sherburne, Washington, Wright31 min
May 28, 5:35 PM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey, Sherburne, Wright94 min
May 28, 5:40 PM CDTSpecial Weather StatementMPXWaseca35 min
May 28, 5:49 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Sherburne26 min
May 28, 5:54 PM CDTSpecial Weather StatementMPXRamsey36 min
May 28, 5:59 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti31 min
May 28, 6:09 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs, Sherburne51 min
May 28, 6:13 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec47 min
May 28, 6:13 PM CDTSevere Thunderstorm WarningMPXFreeborn48 min
May 28, 6:22 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns38 min
May 28, 6:32 PM CDTSpecial Weather StatementMPXChisago28 min
May 28, 6:56 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs34 min
May 28, 6:57 PM CDTSpecial Weather StatementMPXChisago63 min
May 28, 6:59 PM CDTSpecial Weather StatementMPXSteele46 min

Nearby

Excessive Heat Warnings in Minnesota, 2018Every excessive heat warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.